MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll icy catheter was not returned to zoll for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The patient was hospitalized and underwent ivtm therapy.A zoll icy catheter was inserted into the patient's femoral vein and the target temperature was set to 36 °c.Four hours after the catheter placement, the customer reported that the 500ml bag of saline had emptied.There was no fluid observed on the patient's bed or the floor.The catheter leak and 500 ml of saline infusion was suspected.The catheter was not replaced, however, specifics of the alternative therapy were not disclosed.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The reported complaint of the icy catheter leak was confirmed.A water emission/leak was observed at the proximal luer tubing during the lumen crosstalk test.Probable causes for the reported complaint can be a latent material defect.A visual examination of the returned catheter was performed and found no physical damage to the catheter.There was a blood residue on the balloons and inside all lured tubing.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.During functional testing, the catheter was connected to a pressurized inflation device for one minute, no leak was observed on the balloons.However, a water emission/leak was observed at the proximal lured port during the lumen crosstalk test.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 143208.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10215891
Report Number3010617000-2020-00646
Device Sequence Number2668940
Product Code NCX
UDI-Device Identifier00849111075107
UDI-Public00849111075107
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0657-40
Device Lot Number143760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1